swelling in leg.

rthummerNovember 20, 2006

I am on demedes 20mg. twice daily for swelling.(waterpill) I am a diabetic. I had to retired early much to my dismay because of health issues, within the past year. Rhuematoid arthritis, and diabeties. Within the last 2 months I have noticed in the evenings I have a lot more than the usual swelling in both legs. So much so that I can not get my shoe on my one good leg. I do watch all salt intake. I am on a salt subsitute. I don't like it so I do without salt. I mentioned it to my dear Dr. last time I went but it was morn. when I went to see him and the swelling was minimal at the time.(Also, I had taken an extra Demadex water pill) There can be a 10 lb. weigh difference between morn and nite. Any clues? Should I be concerned? Or is this normal for a diabetic? I am a type I diabetic. I did stand on my feet (mostly) for some 30+ years, (hairdresser) so could this be the result? Also, several years ago, I did have to have one leg partially amputated. Am I just worrying about nothing?

Thank you for reporting this comment. Undo
Meghane

I have to admit I'm a vet student, not a human medical student, but as far as I know diabetes mellitus is the same no matter what species you are.

Swelling and water retention are not side effects typical with diabetes. Do you also have heart or kidney disease? Those organs can be damaged by diabetes. Are you on any other medications for your diabetes? I believe I've read that some can cause excessive water retention.

    Bookmark   November 20, 2006 at 1:16PM
Thank you for reporting this comment. Undo
rthummer

Yes, I did have a heart by pass 10 years ago but have not had any problems so far. I had check up last Jan. I am on Toprol and (lisinnopril-- it is for high blood pressure but Dr. gives it to me to protect kidneys, low dosage), outpatient injections of remicade every 8 wks., methtrextrate, and folic acid. Also, acidplex. Sounds like alot. Also the Dr. has me on glucerna as a night time snack for the nutrition. In recent years I have been having trouble keeping weight on. Could this be making me swell? Does it have alot of hidden salt in it? I live in a very small town and do not have a endocrinologist anymore as he moved to a larger town and I am seeing only a regular M.D. now, maybe I should travel a ways and see my old endocrinologist? Or do you think this will just go away on it on?

    Bookmark   November 20, 2006 at 10:33PM
Thank you for reporting this comment. Undo
rthummer

Meghane, I meant to say that I had a checkup by heart Dr. in Atlanta, in Jan. That is where I had by by pass. I go about every three months to my M.D. here in my town. I had an endocrinologist who took care of my diabeties but he moved to a larger town about 50 miles away. I just use my regular M.D. for everything now, except for my yearly checkups by my heart Dr.

    Bookmark   November 20, 2006 at 10:52PM
Sign Up to comment
More Discussions
Tennis Elbow
Was just dx with a tennis elbow...Besides taking the...
anicee
Painful Spots of Roof of Mouth
Has anyone had these? Every once in a while, I get...
houseful
L-dopa Rx replacement for RLS anyone?
Anyone have RLS (restless leg syndrome)? I have been...
vieja_gw
incisional hernia
Have you had hernia surgery with mesh placed? I am...
sasha7
Anyone have a hiatal hernia, need advice?
I have constant pain in my diaphram and I read on a...
love2sew
Sponsored Products
Silva Floor Lamp - Cerno
$868.50 | HORNE
Omaha King Hairhide Bed - BROWN/WH/BLACK
$4,999.00 | Horchow
AHB Solace Bar Stool - 130907CLA
$229.95 | Hayneedle
Kickback Table
$189.99 | Dot & Bo
Blu Dot | Branch Square Dining Table
YLiving.com
Galway Modern Leatherette Dining Chair -Black
Zuri Furniture
© 2015 Houzz Inc. Houzz® The new way to design your home™